| Model Number |
EXCALIBUR, 5.0MM X 13CM |
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
11/16/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a meniscus resection surgery the device contained fine metal shavings and when the device was inserted into the joint, metal chips were sprinkled inside the patient before the instrument was activated.All fragments could be retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Event or Problem Description
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged, used ar-8500ex, as well as two packaged, unused ar-8500ex devices were received for investigation.Visual inspection with micro-vu id: 654 identified the presence of horizontal grooves worn into the outer tube hood, consistent with a site of metal debris production.No severe damage was present along the inner tube.The cause remains undetermined, although a probable cause can be attributed to prying/leveraging the device against bone or hard tissue.